Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Still have KS on HAART
Nov 13, 2003

I have KS and was diagnosed in August 2001, and shortly thereafter was tested for HIV and was positive. My t-cells are in the 600s and I have been undetectable since Sept. 2001. My KS are on my right ankle. About every 9 months I get a new, but small lesion in the same right ankle area. In particular, will my HAART meds stop the progression of KS, and if so, what is the medication should be taking? I.e. should I change my meds? I am taking combivir and viramune and I am undetectable. My meds obviously haven't stopped the progression of my KS, although it is confined to one area on the right ankle and hasn't progressed a lot for 2 years now. (However, I am worried about a suspicious small, slightly raised area on my right knee and will be going to the doctor soon to see what that is all about and if it is a KS lesion)

Response from Dr. Henry

usually KS lesions will regress with effective therapy and high CD4 counts but not always. I assume you have had a biopsy to prove that is KS and not some other skin condition? If you do have local KS there are several topical treatments that are effective . Local radiation therapy is also often effective. KH



Previous
Refusing Access
Next
My daughter is infected how can i help her

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement